Hail, Washington
- When
- July 4, 3:57 PM MST to 4:05 PM MST
- Where
- Washington County, 10 mi NNW of Akron
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.300, -103.267
9 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 4, 2:10 PM MST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 310 PM MDT MON JUL 4 2005 .SHORT TERM...CONVECTION FIRING ALONG A BOUNDARY EXTENDING FROM WASHINGTON COUNTY SOUTHWEST INTO ELBERT COUNTY. LAPS CAPE VALUES HAVE INCREASED TO AROUND 1500 J/KG IN THIS AREA WITH DEWPOINTS IN THE LOWER 50S. WATER VAPOR LOOPS SHOWING WEAK SHORTWAVE ACROSS WYOMING...EXPECTED TO SLIDE SOUTHEAST ACROSS PLAINS THIS EVENING. APPEARS THAT THERE IS SUFFICIENT SHEAR TO SUPPORT SOME SEVERE STORMS THIS EVENING. SEVERE THUNDERSTORM WATCH BOX IN EFFECT FOR PORTIONS OF NORTHEAST COLORADO...NORTH AND EAST OF DENVER. THERE STILL REMAINS AN OUTSIDE CHANCE FOR A FEW WEAK TORNADOES ALONG THE BOUNDARY...THOUGH THE PRIMARY THREAT WILL BE LARGE HAIL AND WIND GUSTS. ACROSS THE URBAN CORRIDOR...SEVERE THREAT LOWER AS SHEAR IS WEAKER AND DEWPOINTS ARE MAINLY IN THE 40S. THUNDERSTORMS WILL PROPAGATE SOUTHEAST DURING THE EVENING BUT ARE EXPECTED TO INCREASE IN COVERAGE. MODELS HINT AT SOME SORT OF MCS DEVELOPING OVER FAR EASTERN COLORADO. FOR THIS REASON...WILL KEEP THE LIKELY POPS TONIGHT FOR THE FAR NORTHEAST ZONES. FORECAST SOUNDINGS INDICATE CLOSE TO AN INCH OF PRECIPITABLE WATER IN THIS AREA...AND COULD SEE SOME HEAVY RAINERS. BASED ON TRACK AND TIMING OF SHORTWAVE...STORMS SHOULD BE OUT OF AREA BY 08Z TUESDAY WITH SUBSIDENCE OVER AREA. BOUNDARY LAYER HUMIDITY AND WIND PROGS SUGGEST THE POTENTIAL FOR LOW CLOUDS AND FOG BY TUESDAY MORNING. THIS CANNOT BE RULED OUT GIVEN POTENTIAL FOR MOIST OUTFLOW FROM POSSIBLE MCS. WILL ADD SOME FOG TO THE ZONES OVERNIGHT. ON TUESDAY...AIRMASS APPEARS TO DRY OUT A BIT AS THETA-E RIDGE SHIFTS TO THE COLORADO/KANSAS BORDER. HOWEVER... VERTICAL WIND SHEAR PROFILE REMAINS ADEQUATE AS SOUTHEAST SURFACE FLOW CONTINUES WITH WESTERLY FLOW ALOFT. MODELS SUGGEST ANOTHER WEAK SHORTWAVE MOVING ACROSS AREA DURING AFTERNOON. SHOULD SEE SOME AFTERNOON CONVECTION AGAIN ACROSS PLAINS. CANNOT RULE OUT A FEW STORMS REACHING SEVERE LIMITS GIVEN THE SHEAR PROFILE. WILL BUMP THE POPS TO SCATTERED ACROSS PLAINS. TEMPERATURES LOOK SIMILAR TO MONDAYS READINGS. .LONG TERM...THE UPPER LEVEL PATTERN OVER THE SOUTHWESTERN U.S. IS FORECAST TO GRADUALLY STRENGTHEN THROUGH THE FORECAST PERIOD. WEAK TO MODERATE WESTERLY FLOW ALOFT WILL PERSIST AS A BROAD SURFACE TROUGH CONTINUES OVER THE GREAT BASIN AND WESTERN SLOPE. IN THE NEARER TERM...A THETA-E RIDGE WILL BE PRESENT OVER THE EASTERN PLAINS WEDNESDAY AFTERNOON WHICH JUSTIFIES THE 20 PERCENT POPS THAT ARE IN THE FORECAST. FOR THE LATTER HALF OF THE WEEK...TEMPERATURES WILL WARM BACK UP TO THE LOWER AND MID 90S ON THE PLAINS WHICH SHOULD DIMINISH THE CHANCE OF THUNDERSTORMS. HOWEVER...AS LONG AS THE SURFACE LOW PRESSURE TROUGH REMAINS OVER THE GREAT BASIN...LOW LEVEL MOISTURE WILL BE ABLE TO ADVECT INTO THE REGION AND SUPPORT THE MENTION OF AFTERNOON AND EVENING SHOWERS EACH DAY. ALL IN ALL A TYPICAL SUMMER WEATHER PATTERN APPEARS TO BE SETTING ITSELF UP. UNTIL THERE ARE INDICATIONS THAT THE UPPER RIDGE IS BECOMING TOO CAPPED FOR CONVECTION TO OCCUR...WILL LET THE MENTION OF SHOWERS CONTINUE. LATER IN THE WEEK...WEAK WINDS ALOFT WILL INCREASE THE CONCERN FOR SLOW MOVING STORMS THAT ARE CAPABLE OF PRODUCING HEAVY RAINS. && .BOU...NONE. && D-L/KDRBY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1106 AM MDT MON JUL 04 2005 COZ030>051-051200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1106 AM MDT MON JUL 04 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE NORTHEAST PLAINS OF COLORADO THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME SEVERE DUE TO THE COMBINATION OF LOW LEVEL MOISTURE...MODERATE INSTABILITY...STRONG WIND SHEAR AND AN UPPER LEVEL DISTURBANCE. THE GREATEST RISK FOR SEVERE WEATHER APPEARS TO BE EAST OF INTERSTATE 25 WHERE THE BEST LOW LEVEL MOISTURE AND INSTABILITY WILL RESIDE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. HOWEVER...A BRIEF TORNADO IS ALSO POSSIBLE ALONG A CONVERGENCE LINE WHICH IS EXPECTED TO DEVELOP FROM EASTERN DOUGLAS COUNTY NORTHEAST THROUGH ARAPAHOE AND ADAMS COUNTIES INTO MORGAN COUNTY. LOCALLY HEAVY RAIN CAN BE EXPECTED AS THE STORMS MOVE EAST ACROSS THE PLAINS THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ATMOSPHERIC CONDITIONS ON TUESDAY WILL BE QUITE SIMILAR TO THIS AFTERNOON. SURFACE MOISTURE WILL REMAIN OVER THE EASTERN PLAINS WITH THE AIRMASS BECOMING UNSTABLE IN THE AFTERNOON. THEREFORE... SOME SEVERE THUNDERSTORM ACTIVITY IS POSSIBLE IN THE AFTERNOON AND EVENING. LARGE HAIL WILL BE THE PRIMARY THREAT FROM THE STORMS WITH THE HIGHEST PROBABILITY OF OCCURRENCE BEING EAST OF I-25. DRIER AND MORE STABLE CONDITIONS WILL MIGRATE INTO THE AREA BY MIDWEEK AND MUCH LESS THUNDERSTORM ACTIVITY IS ANTICIPATED BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED IN AREAS EAST OF I-25 AFTER 1 PM. D-L/DANKERS
The Denver radar (KFTG), 123 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
9 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466204, 5466207, 5466203, 5466202, 5466206, 5466201, 5466205, 5466200, 5466199.